Alert archive / Maryland / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Baltimore/Washington

May 27, 2007Anne Arundel County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at May 27, 2007, 7:09 PM EDT for Anne Arundel County, Maryland. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2007, 7:09 PM EDT (23:09 UTC)
Expired
May 27, 2007, 8:00 PM EDT
In force
51 min
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

County Anne Arundel County, MD

The radar

The Sterling radar (KLWX), 73 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 7:20 PM EDTTSTM WND DMGLinthicum, MDTWO REPORTS OF TREES DOWN ON POWERLINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 4:43 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KLWX 272309
SVRLWX
MDC003-280000-
/O.NEW.KLWX.SV.W.0039.070527T2309Z-070528T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
709 PM EDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND

* UNTIL 800 PM EDT

* AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF
  CROFTON...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CROFTON...
  LONDONTOWNE...
  SHADY SIDE...
  ANNAPOLIS...
  MAYO...
  PAROLE...
  ARNOLD...

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3909 7682 3898 7669 3880 7669 3883 7645
      3914 7642 3923 7665

$$
MANNING
3 follow-up statements
000 
WWUS51 KLWX 272334
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
734 PM EDT SUN MAY 27 2007

MDC003-280000-
/O.CON.KLWX.SV.W.0039.000000T0000Z-070528T0000Z/
ANNE ARUNDEL MD-
734 PM EDT SUN MAY 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR ANNE ARUNDEL COUNTY...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 2 MILES NORTH OF RIVA...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR ANNAPOLIS AND ARNOLD...LAKE
SHORE THROUGH 800 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT.

LAT...LON 3909 7659 3898 7669 3884 7660 3883 7645
      3914 7642 3913 7651

$$
MANNING
000 
WWUS51 KLWX 272343
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
743 PM EDT SUN MAY 27 2007

MDC003-280000-
/O.CON.KLWX.SV.W.0039.000000T0000Z-070528T0000Z/
ANNE ARUNDEL MD-
743 PM EDT SUN MAY 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR ANNE ARUNDEL COUNTY...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR ANNAPOLIS...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR ANNAPOLIS AND CAPE ST. CLAIRE 
THROUGH 800 PM EDT.

LAT...LON 3909 7652 3902 7653 3888 7653 3887 7642
      3909 7642 3910 7648

$$
MANNING
000 
WWUS51 KLWX 272354
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
753 PM EDT SUN MAY 27 2007

MDC003-280003-
/O.EXP.KLWX.SV.W.0039.000000T0000Z-070528T0000Z/
ANNE ARUNDEL MD-
753 PM EDT SUN MAY 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR ANNE ARUNDEL COUNTY EXPIRES AT
800 PM EDT...

THE STORMS WERE MOVING OVER THE BAY THEREFORE THE WARNING WILL BE 
ALLOWED TO EXPIRE AT 800 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT.

LAT...LON 3909 7652 3902 7653 3888 7653 3887 7642
      3909 7642 3910 7648

$$
MANNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:28 PM EDT, 41 minutes earlier.

Area forecast discussion, May 27, 6:28 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
628 PM EDT SUN MAY 27 2007

.SYNOPSIS...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE AFTERNOON AND EARLY EVENING THROUGH MONDAY IN
ASSOCIATION WITH A COLD FRONT MOVING FROM NORTH TO SOUTH ON
MONDAY. HIGH PRESSURE WILL REGAIN CONTROL OF THE MID ATLANTIC
THROUGH THE END OF THE WORK WEEK. A COLD FRONT IS EXPECTED TO
AFFECT THE REGION DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
MESOSCALE CLUSTER HAS MVD INTO WRN BURBS OF DC. HV BEEN GETTING A
FAIR AMT OF VERIFYING REPORTS BACK...BOTH WND DAMAGE AND LARGE
HAIL. SEE LSRLWX. CLUSTER HAS KICKED OUT AN OUTFLOW...BUT INDIV
STORMS SHOWING SIGNS OF RDVLPMNT. HV CLRD WATCH W OF ONGOING
ACTVTY. UPDTS OUT.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE COLD FRONT WILL ENTER THE NORTHERN FORECAST AREA EARLY MONDAY
MORNING...WIND SHIFTS FROM THE WEST AND NORTHWEST BY 12Z AT
MARTINSBURG...AND BE ACROSS THE SOUTHERN FORECAST AREA BY 18Z...WIND
SHIFT AT CHARLOTTESVILLE AROUND 16Z. THE MODELS ARE UNFORTUNATELY IN
LESS AGREEMENT WITH THE FRONT BY MORNING. THE GFS BRINGS IT THROUGH
PRETTY DRY WHILE THE NAM SHOWS QPF ACROSS THE NORTHERN HALF OF THE
FORECAST AREA BY 12Z. LOCALLY RUN WRF-ARW IS IN CLOSER AGREEMENT TO
THE NAM. HAVE INCLUDED ISOLATED POPS OVERNIGHT AND INTO MORNING FOR
THE NORTH. ONCE THE FRONT MAKES IT FURTHER SOUTH...THE FOCUS OF ANY
CONVECTION WILL SHIFT ACCORDINGLY. HOWEVER...GIVEN ANY LINGERING
BOUNDARIES FROM MORNING ACTIVITY AND DIFFERENCES IN TIMING AMONGST
THE MODELS...HAVE A BLANKET SCATTERED POP FOR THE ENTIRE FORECAST
AREA FOR THE AFTERNOON.

TEMPERATURES OVERNIGHT WILL BE RELATIVELY WARM..ESPECIALLY GIVEN
HIGHER DEW POINTS TODAY. TEMPERATURES WILL BE SLIGHTLY COOLER
TOMORROW WITH THE COLD FRONT. MOS GUIDANCE WAS CLUSTERED...SO TOOK A
BLEND FOR OVERNIGHT LOWS AND DAYTIME HIGHS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
GENERALLY WEAK FLOW...RIDGING AND DIURNALLY DRIVEN CONVECTIVE
DEVELOPMENT IN THE FAVORED AREAS EXPECTED TO CONTINUE INTO MID WEEK
WITH ONLY VERY LOW POPS MAINTAINED.

NEXT SYS OF MORE SIGNIFICANCE XPCTD LATE IN THE WEEK AS SHORTWAVE
TROF ROTATES THROUGH THE MID ATLC BRINGING A COLD FRONT WITH IT LATE
FRIDAY. NEXT COLD FRONT WILL BE INTERESTING TO WATCH AS PLENTY OF
DEEP MOISTURE WILL MOVE NORTH IN ADVANCE OF IT. MODEL INDICATIONS IN
THE MEDIUM RANGE STILL SUGGESTING MORE TROFFING OVER THE EASTERN
CONUS DEVELOPING NEXT WEEKEND AS STRONG RIDGE BUILDS OVER THE
INTERMOUNTAIN REGION OF THE WEST.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH AROUND 00Z.
DUE TO SCATTERED COVERAGE...WILL CONTINUE MENTION OF VCTS AND CB
IN CLOUD GROUP. AS STORMS BECOME BETTER ORGANIZED...WILL AMEND
ACCORDINGLY WITH MORE SPECIFICS.

SLIGHT CHANCE FOR SHOWERS AT KMRB OVERNIGHT AS THE COLD FRONT NEARS
THE MASON DIXON LINE. NOT CONFIDENT ENOUGH TO INCLUDE A MENTION IN
THE TAF AT THIS POINT. THE COLD FRONT WILL PROGRESS SOUTH TOMORROW
MORNING...ARRIVING AT KCHO BETWEEN 16 AND 20Z. HAVE TIMED NORTHWEST
WIND SHIFT AS 12Z AT KMRB...AND BE AT KCHO AROUND 16Z. ISOLATED
TO SCATTERED THUNDERSTORMS EXPECTED TOMORROW AFTERNOON...ESPECIALLY
CLOSER TO THE FRONT.

THROUGH THE END OF THE WEEK...ISOLATED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE DURING THE AFTERNOON HOURS.

&&

.MARINE...
SOUTHERLY FLOW INCREASES LATER THIS EVENING. MOS GUIDANCE FOR
WINDS IS LOWER THAN PREVIOUS RUNS...SO WILL CAP WINDS OVER THE
SOUTHERN BAY AT 15 KNOTS. TIDES RUNNING CLOSE TO PREDICTED.

WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE
END OF THE WORK WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...SAR
NEAR TERM...HTS
SHORT TERM...SAR
LONG TERM...DRM
AVIATION...SAR
MARINE...SAR
Hazardous weather outlook, May 27, 1:00 PM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
100 PM EDT SUN MAY 27 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-281000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
100 PM EDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS THE REGION. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE ACROSS
MUCH OF THE REGION. A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON MAINLY BETWEEN 4 AND 8 PM. THE AREA MOST LIKELY TO SEE
SEVERE WEATHER TODAY IS ALONG AND SOUTH OF A LINE FROM BALTIMORE MD
TO HARRISONBURG VIRGINIA. THE PRIMARY RISK FROM ANY SEVERE
THUNDERSTORMS THIS AFTERNOON WILL BE DAMAGING WINDS. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE FROM THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE
OVER THE REGION IN THE AFTERNOON AND EARLY EVENING EACH DAY
THROUGH THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR SEVERE WEATHER
IS EXPECTED ON MONDAY ACROSS THE SHENANDOAH VALLEY AND CENTRAL
VIRGINIA AS A COLD FRONT MOVES THROUGH THE REGION...WITH LESS OF A
CHANCE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING.

MANNING

In the hours before

Special weather statement, May 27, 6:14 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
614 PM EDT SUN MAY 27 2007

MDZ004-272245-
FREDERICK MD-
614 PM EDT SUN MAY 27 2007

...STRONG THUNDERSTORMS TO AFFECT FREDERICK COUNTY...

AT 614 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF ARNOLDTOWN...MOVING EAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

THE COMMUNITIES OF BRADDOCK HEIGHTS...BALLENGER CREEK...FREDERICK...
WALKERSVILLE...NEW MARKET AND GREEN VALLEY WILL BE AFFECTED BY THIS
STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT.

MANNING
Special weather statement, May 27, 6:16 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
616 PM EDT SUN MAY 27 2007

VAZ052-272245-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
616 PM EDT SUN MAY 27 2007

...STRONG THUNDERSTORMS TO AFFECT SOUTHERN PRINCE WILLIAM COUNTY...

AT 616 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF MONTCLAIR...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

THE COMMUNITIES OF LAKE RIDGE WILL BE AFFECTED BY THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT.

MANNING
Local storm report, May 27, 6:26 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
626 PM EDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     CHARLOTTESVILLE         38.04N 78.49W
05/27/2007                   CITY OF CHARLOTTES VA   EMERGENCY MNGR

            TREES DOWN ON POWER LINES AND POWER LINES DOWNED IN THE
            CITY OF CHARLOTTESVILLE. POWER OUT EARLIER ON EMMITT
            STREET NOW RESTORED.

0315 PM     TSTM WND DMG     2 NW BROADWAY           38.63N 78.82W
05/27/2007                   ROCKINGHAM         VA   COUNTY OFFICIAL

            TREE DOWN ON ROUTE 259 NORTHWEST OF BROADWAY.

0347 PM     TSTM WND DMG     1 W MOUNT JACKSON       38.75N 78.66W
05/27/2007                   SHENANDOAH         VA   COUNTY OFFICIAL

            TREE DOWN ON MOUNT JACKSON ROAD BETWEEN SOUTH MIDDLE ROAD
            AND TISINGER ROAD.

0426 PM     TSTM WND DMG     PINE GROVE              38.54N 78.48W
05/27/2007                   PAGE               VA   EMERGENCY MNGR

            SEVERAL TREES DOWN IN PINE GROVE.

0439 PM     HAIL             PINE GROVE              38.54N 78.48W
05/27/2007  M0.75 INCH       PAGE               VA   COUNTY OFFICIAL

            PENNY-SIZE HAIL REPORTED IN PINE GROVE

0445 PM     TSTM WND DMG     WOODVILLE               38.61N 78.18W
05/27/2007                   RAPPAHANNOCK       VA   COUNTY OFFICIAL

            TREE DOWN AT ROUTE 620 AND FIVE FORKS ROAD

0452 PM     TSTM WND DMG     FRONT ROYAL             38.92N 78.18W
05/27/2007                   WARREN             VA   LAW ENFORCEMENT

            A LARGE LIMB FELL ON A TRANSFORMER AND DOWNED POWER LINES
            IN FRONT ROYAL. POWER OUT IN THE EASTERN PART OF THE
            CITY.

0510 PM     HAIL             WARRENTON               38.72N 77.80W
05/27/2007  E0.88 INCH       FAUQUIER           VA   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED IN WARRENTON.

0524 PM     HAIL             BERRYVILLE              39.15N 77.98W
05/27/2007  M0.75 INCH       CLARKE             VA   NWS EMPLOYEE

            PENNY SIZE HAIL REPORTED IN BERRYVILLE

&&

SAR
Special weather statement, May 27, 6:36 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
636 PM EDT SUN MAY 27 2007

MDZ013-016-272300-
PRINCE GEORGES MD-CHARLES MD-
636 PM EDT SUN MAY 27 2007

...STRONG THUNDERSTORMS TO AFFECT PRINCE GEORGES AND CHARLES
COUNTIES...

AT 636 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF INDIAN HEAD TO 6 MILES WEST
OF RISON...MOVING EAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

THE COMMUNITIES OF INDIAN HEAD...FRIENDLY...WALDORF...ST. CHARLES AND
LA PLATA WILL BE AFFECTED BY THESE STORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT.

MANNING
Local storm report, May 27, 6:58 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
658 PM EDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     MCLEAN                  38.94N 77.18W
05/27/2007                   FAIRFAX            VA   COUNTY OFFICIAL

            MULTIPLE REPORTS OF TREES DOWN AROUND THE NORTHERN END OF
            THE COUNTY. 911 CENTER REPORT. ROUTE 7 AND PIMMIT DRIVE
            IN TYSONS CORNER. ALSO CHESTERFIELD AVENUE AND OLD
            DOMINION DRIVE AT FOREST WOOD DRIVE.

&&

HITCHENS
Local storm report, May 27, 7:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
701 PM EDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     OLNEY                   39.15N 77.08W
05/27/2007                   MONTGOMERY         MD   EMERGENCY MNGR

            ONE TREE DOWN NEAR GEORGIA AVE AND HWY 108.

&&

GMS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:08 PM EDTSevere Thunderstorm WarningLWXMontgomery53 min
May 27, 6:38 PM EDTSevere Thunderstorm WarningLWXCarroll67 min
May 27, 6:43 PM EDTSevere Thunderstorm WarningLWXPrince George's47 min
May 27, 6:55 PM EDTSevere Thunderstorm WarningLWXHarford50 min
May 27, 7:11 PM EDTSevere Thunderstorm WarningLWXBaltimore49 min
May 27, 7:48 PM EDTSevere Thunderstorm WarningLWXHarford42 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.